MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71343203
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Subluxation (4525); Joint Laxity (4526)
Date of Event 08/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a thr procedure had been performed on (b)(6) 2022, the patient experienced instability and dislocation from devices.This adverse event was addressed by revision surgery on (b)(6) 2022.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, after a thr procedure had been performed on (b)(6) 2022, the patient experienced instability and dislocation from devices.This adverse event was addressed by revision surgery on (b)(6) 2022, 15 days post primary surgery.As of the date of this medical investigation, no relevant supporting clinical information has been provided to assist with a clinical investigation; therefore, there were no clinical factors found which would have contributed to the event.The patient's current condition is unknown, and the patient impact beyond 2 surgeries in 15 days, could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for hip systems revealed in the postoperative section that patients should be warned that unassisted activity, particularly activities requiring excessive motion of the hip, may result in dislocation.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, size selected, limited range of motion, patient anatomy, postoperative care or abnormal loading of limb.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15433959
Report Number1020279-2022-04109
Device Sequence Number5569453
Product Code LZO
UDI-Device Identifier03596010474216
UDI-Public03596010474216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71343203
Device Catalogue Number71343203
Device Lot Number20JM10615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/19/2022
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLARSTEM STEM STD TI/HA 3 NON-CEM, LOT#:C2201073.; R3 0 DEG XLPE ACET LNR 32MM X 50MM, LOT#:21MM02528.; R3 3 HOLE HA CTD ACET SHELL 50MM, LOT#:22CM00505.; REF SPHER HEAD SCREW 15MM, LOT#:20KB00425.; REF SPHER HEAD SCREW 30MM, LOT#:21DB00884.; REF SPHER HEAD SCREW 30MM, LOT#:21HB00927.; REF THREADED HOLE COVER, LOT#:22BM04736.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown